Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does flax seeds interact with Propafenone and Propranolol?

Answered by
Dr.
Dr. Shailja Puri

Pathologist and Microbiologist

Practicing since :2006

Answered : 7093 Questions

default
Posted on Fri, 7 Apr 2017 in Blood Disorders
Question: Will flaxseed, acacia gum, or agave inulin affect my warfarin or propafenone and propanalol usage?
doctor
Answered by Dr. Shailja Puri 43 minutes later
Brief Answer:
Flas seeds are known to interfere with warfarin and inulin.

Detailed Answer:
Hello,
Thanks for posting your query on HealthcareMagic.
Out of all three food products mentioned, flax seeds can interfere with both warfarin and propofenone.
This is due to presence of omega 3 fatty acids in flax seeds.
Thus, I suggest you to take flax seeds only after consulting your treating doctor.
Other two products- acacia gum and agave inulin are not known to interfere with the drugs.

Thanks and take care
Dr Shailja Puri
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Propafenone

doctor1 MD

i have A fib aprx what medicin good amidrone or propafenone 150 mgfor my case

doctor1 MD

I am 47 yrs old female and take propafenone 325 mg and tenormin 25 mg for A fib I have a swollen vein on my right temple which recently showed up about 2 months ago. It is more pronounced when I excersize but doesnt ever go away. I do suffer from migraines and take Zomig 5mg spray prn.

doctor1 MD

I was admitted to the hospital on Tuesday and released on Wed for afibrillation The heart doctor gave me Eliquis 5mg to take twice a day and Propafenone 150 mg to take 3 times a day. He also told me to cut my attenonol in half to 25 mg a day and to stop taking Paroxotene cold turkey. Right now I am feeling anxious due to going cold turkey on Paroxotene but i don t want to take it in case it negatively interacts with one of the drugs he gave me. I am scheduled for an EKG with him tomorrow and a follow up visit with my primary care doctor on Tuesday. I have been on the attenonol for 8 years and the Paroxotene for a year Advice?

doctor1 MD

had a serious airplane crash 2 months ago. various injuries one of which was blood clots in the lungs. put on blood thinner ( warfarin ). Also have occasional bouts of afib. this has occurred for years without medication. Have been taking 2 150 mg...

doctor1 MD

I have been taking Propafenone ER 425mgs. I have been ok but in the last couple of days, I have had tightens in my neck. I feel my heart pounding. Took my blood pressure. It was high. Nervous about these symtoms

doctor1 MD

I have been noticing that my heart has been taking a pause and then one harder beat and then back to a normal rythym. 6 months ago I was hospitalized with a-fib twice. and now i'm on 2 different medications. (diltizem and propafenone) I had a routine check-up on thursday and a 60 second ekg that were all normal. my dr. told me i can start weaning off the medicine...but, i have not started doing that yet because now i'm nervous. should i be concerned about the pause?

doctor1 MD

Have been taking 150mg propafenone hydrocloride twice a day for 18 months to control Atrial Fibrillation with good results however last three days AF has returned and the medication has not helped...I have had shoulder surgery 17days ago still in considerable pain could this be triggering it off despite my taking my pills...3 days ago took extra strength panadine (codeine and paracetamol) 8 tabs/24hrs..could this have interfered with my AF medication...my doctor is away this week
advise will be greatly appreciated. Thank You, Buddy Loren
and